Tornadoes · United States · Missouri · 2010
EF0 tornado, Hurley, Missouri, May 13, 2010
This EF0 tornado ran 0.3 miles across Stone County on May 13, 2010, touching down at 7:42 AM CDT and reaching 50 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 13, 2010
- Touchdown
- 7:42 AM CDT (12:42 UTC)
- Lifted
- 7:44 AM CDT (12:44 UTC)
- On the ground
- 2 minutes
- Path length
- 0.3 miles (0.5 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Stone County
- Touchdown point
- 36.916, -93.433
- Lift-off point
- 36.916, -93.427
- Record number
- 1005130642-01
What the Weather Service recorded
Severe thunderstorms associated with a cold pool from an upper level low developed during the early morning hours of May 13th. The storms produced hail, winds up to 60 mph, flooding and three confirmed tornadoes. Tornadoes impacted the communities of Monett, Sparta and Hurley in Missouri. The tornadoes were responsible for destroying one business and damaging at least five others as well as causing minor to moderate damage to two homes, several outbuildings, power poles, high tension utility lines and trees. Heavy rainfall from the storms on the 13th produced flooding across portions of the region as storms developed and moved across a stationary front across the Missouri Ozarks. Several rounds of storms producing heavy rainfall continues the flooding across the region lasting into the 15th before flood waters receded.
A National Weather Service storm survey revealed that a weak EF-0 tornado touched down in rural Stone County. Minor damage occurred to a home while numerous trees were destroyed. Wind speeds were estimated at 75 mph. The tornado width was 50 yards and the length was approximately a third of a mile long.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
15 minutes of warning. NWS SGF issued a tornado warning for this county at 12:27 UTC, 15 minutes before the tornado touched down, in force until 12:54 UTC.
The county was under a severe thunderstorm watch, issued at 10:05 UTC and running to 13:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 10:05 UTC | 13:00 UTC | Severe Thunderstorm Watch | SGF |
| 12:02 UTC | 13:00 UTC | Severe Thunderstorm Warning | SGF |
| 12:27 UTC | 12:54 UTC | Tornado Warning | SGF |
| 12:47 UTC | 12:59 UTC | Tornado Warning | SGF |
| 20:14 UTC | 20:42 UTC | Severe Thunderstorm Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 05:23 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at May 13, 7:12 AM CDT, 30 minutes earlier.
Area forecast discussion, May 13, 7:12 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT THU MAY 13 2010
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
SURFACE COLD FRONT IS NOW LOCATED ROUGHLY ALONG THE INTERSTATE 44
CORRIDOR. ALONG AND NORTH OF THE FRONT WIDESPREAD SHOWERS WITH
EMBEDDED SCATTERED THUNDERSTORMS ARE OCCURRING. THIS RAINFALL HAS
REALLY LIMITED INSTABILITY AND HAS DECREASED THE SEVERE POTENTIAL
ACROSS THESE AREA. AREAS SOUTH OF THIS AREA HAS NOT BE
CONTAMINATED BY THIS RAINFALL AND INSTABILITY STILL EXIST ACROSS
SOUTHERN MISSOURI.
A STRONG LINE OF STORMS IS CURRENTLY PUSHING ACROSS THE AREA
GENERALLY EXTENDING FROM NEVADA MISSOURI DOWN TO THE SOUTH INTO
NORTHWESTERN ARKANSAS. THERE IS GOOD COLD POOL SHEAR BALANCE SO
EXPECT THE LINE TO CONTINUE TO PUSH TO THE EAST THIS MORNING.
THERE IS AN ELEVATED SEVERE WIND RISK FOR WINDS IN EXCESS OF 70
MPH ACROSS SOUTHERN MISSOURI AHEAD OF THIS LINE AS IT PUSHES
EAST....GENERALLY SOUTH OF A SPRINGFIELD TO ROLLA MISSOURI LINE. THE
SEVERE POTENTIAL NORTH OF THIS LINE IS VERY LIMITED DUE TO INCREASED
CIN FROM THE CONVECTION THAT HAS AND IS OCCURRING AHEAD OF THIS
LINE.
WISE
&&
.DISCUSSION...
CURRENTLY...SURFACE COLD FRONT IS PUSHING INTO THE FAR WESTERN CWA
EARLY THIS MORNING. THUNDERSTORMS HAVE DEVELOPED ON AND BEHIND
THIS FRONT. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE
AREA. THIS INSTABILITY IS ELEVATED AS THERE REMAINS A LARGE
AMOUNT OF MLCIN ACROSS THE AREA. THE THUNDERSTORM ACTIVITY ALONG
THE FRONT WILL CONTINUE TO MOVE OFF TO THE EAST NORTHEAST THIS
MORNING. WITH THE MODERATE ELEVATED INSTABILITY AND STRONG
SHEAR IN PLACE...SEVERE HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS THAT DEVELOP ACROSS MAINLY THE NORTHERN CWA EARLY THIS
MORNING. IF STORMS CAN FORM INTO A LINE AND GENERATE A STRONG COLD
POOL A SEVERE WIND RISK WILL ALSO BE POSSIBLE.
HEAVY RAINFALL WILL ALSO BE A CONCERN THIS MORNING. THE STORM FLOW
WILL BE PARALLEL TO THE FRONT AND WITH THE SLOW EASTERLY MOVEMENT
OF THE FRONT...TRAINING OF STORMS WILL BE POSSIBLE. THE AREA OF
MOST CONCERN WILL BE OVER THE NORTHERN CWA...GENERALLY FROM ALONG
AND NORTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE. SATURATED
SOIL IS ALSO IN PLACE ACROSS THESE AREAS FROM THE RECENT HEAVY
RAINFALLS WHICH OCCURRED OVER THE LAST SEVERAL DAYS WHICH WILL
ALSO INCREASE THE FLOODING POTENTIAL. WILL LEAVE THE FLASH FLOOD WATCH
OUT AS IS TO ACCOUNT FOR THE HEAVY RAINFALL AND THE FLOODING
POTENTIAL.
THE FRONT WILL CONTINUE TO SLOWLY PUSH EAST ACROSS THE AREA TODAY.
MODERATE INSTABILITY WILL REMAIN IN PLACE SO A RISK FOR SEVERE HAIL
AND WIND WILL REMAIN POSSIBLE THROUGH THE DAY. IF ENOUGH HEATING
CAN OCCUR AHEAD OF THE FRONT SURFACE BASED STORMS AND A LIMITED
RISK FOR ISOLATED TORNADOES MAY BE POSSIBLE ACROSS THE FAR EASTERN
CWA LATE THIS AFTERNOON AND EARLY EVENING. THIS IS A CONDITIONAL
RISK WITH THE MAIN SEVERE RISK EXPECTED BEING HAIL AND WIND WITH ANY
LINE SEGMENTS. THE FRONT SHOULD PUSH OUT OF THE AREA THIS EVENING
BUT COULD SEE SOME LINGER CONVECTION THROUGH THE OVERNIGHT HOURS
AND EARLY FRIDAY MORNING ACROSS SOUTH CENTRAL MISSOURI.
A COOLER AND MAINLY DRY DAY IS THEN EXPECTED ON FRIDAY BEHIND THE
FRONT. THE DRY PERIOD WILL BE SHORT LIVED AS A COUPLE UPPER LEVEL
DISTURBANCE ARE EXPECTED TO PUSH THROUGH THE AREA THIS
WEEKEND...BRINGING ADDITIONAL SHOWER AND THUNDERSTORM CHANCES TO
THE AREA LATE FRIDAY NIGHT INTO SUNDAY NIGHT. SEVERE WEATHER IS
NOT EXPECTED WITH THIS ACTIVITY...HOWEVER WITH THE REPEATED ROUNDS
OF RAINFALL OVER THE AREA THIS WEEK...FLOODING COULD BE A CONCERN.
A FEW DRY DAYS ARE THEN EXPECTED EARLY NEXT WEEK...WITH CHANCES OR
RAIN RETURN MID TO LATE WEEK AS ANOTHER SYSTEM MOVES THROUGH THE REGION.
WISE
&&
.AVIATION...
FOR THE 12Z KSGF...KJLN AND KBBG TAFS....MAIN CONCERN IN THIS TAF
PACKAGE WILL DEAL WITH ON GOING CONVECTION AND A LINE OF STRONG
THUNDERSTORMS CURRENTLY PUSHING TOWARDS THE TAF SITE. THE LINE OF
STORM WILL PUSH INTO THE KJLN SITE JUST BEFORE THE TAF PERIOD
BEGINS AND THROUGH THE KSGF AND KBBG SITES BY 14Z. STRONG TO
SEVERE WINDS WILL OCCUR WITH THIS LINE AS IT PASSES OVER THE TAF
SITES.
BEHIND THIS LINE OF STORMS...SHOWERS AND EMBEDDED THUNDERSTORMS
CAN BE EXPECTED THROUGH MUCH OF THE MORNING INTO THE AFTERNOON
HOURS. MVFR CEILINGS CAN ALSO BE EXPECTED THROUGH MUCH OF THE TAF
PERIOD.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ055>058-066>071-
077>081-088-089-093-094-101.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 13, 5:08 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 AM CDT THU MAY 13 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 508 AM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT HAZARDS WEATHER RISK... LIMITED TORNADO RISK. ELEVATED HAIL RISK FOR THE HAIL TO THE SIZE OF QUARTERS. ELEVATED THUNDERSTORM WINDS IN EXCESS OF 70 MPH. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK DISCUSSION... A COLD FRONT AS PUSHED INTO THE NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA THIS MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT AND WILL CONTINUE TO MOVE TO THE NORTHEAST ALONG THE FRONT THIS MORNING...WHICH WILL RESULT IN TRAINING OF STORMS. A VERY MOIST AIRMASS IS IN PLACE ACROSS THE AREA WHICH MAY RESULT IN HIGH RAINFALL AMOUNTS THIS MORNING. IN ADDITION SOILS ARE VERY SATURATED ACROSS PORTIONS OF SOUTHEAST KANSAS INTO CENTRAL MISSOURI WHICH WILL LEAD TO AN ELEVATED RISK FOR FLOODING NORTH OF AN ANDERSON TO ROLLA MISSOURI LINE TODAY. THERE IS ALSO AN ELEVATED RISK FOR SEVERE WIND GUSTS IN EXCESS OF 70 MPH THIS MORNING AS A LINE OF STORMS ACROSS NORTHEASTERN OKLAHOMA PUSHES NORTHEAST TOWARDS THE AREA. THERE COULD ALSO BE SMALL TO MARGINALLY SEVERE HAIL WITH THE STRONGER STORMS THIS MORNING. IF ENOUGH HEATING CAN OCCUR AHEAD OF THE FRONT TODAY THERE IS A CONDITIONAL ELEVATED SEVERE HAIL AND WIND THREAT...AND POSSIBLE LIMITED ISOLATED TORNADO RISK ACROSS THE FAR EASTERN OUTLOOK AREA...OR GENERALLY ALONG AND EAST OF A WEST PLAINS TO OSAGE BEACH LINE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SUNDAY. AT THIS TIME NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. WITH MULTIPLE ROUNDS OF THUNDERSTORMS EXPECTED DURING THE WEEK...THE FLOODING POTENTIAL WILL INCREASE AS THE GROUND BECOMES SATURATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS MORNING ACROSS SOUTHWEST MISSOURI...AND AGAIN LATER TODAY OR THIS EVENING EAST OF A WEST PLAINS TO OSAGE BEACH LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, May 13, 6:58 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD JOPLIN 37.08N 94.51W
05/13/2010 JASPER MO LAW ENFORCEMENT
SEVERAL STREETS ARE FLOODED IN THE CITY INCLUDING THE
INTERSECTION OF ZORA AND LONEL STREETS.
&&
HATCHLocal storm report, May 13, 7:12 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND DMG MONETT 36.92N 93.93W
05/13/2010 BARRY MO LAW ENFORCEMENT
SEVERAL POWER POLES DOWN IN THE CITY.
&&
HATCHLocal storm report, May 13, 7:24 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND DMG 5 S GOODMAN 36.67N 94.40W
05/13/2010 MCDONALD MO EMERGENCY MNGR
A BARN REPORTED BLOWN DOWN AND BLOCKING BEAMON HOLLOW
ROAD.
&&
HATCHLocal storm report, May 13, 7:26 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM TSTM WND DMG 3 ESE MONETT 36.90N 93.88W
05/13/2010 BARRY MO AMATEUR RADIO
TREES DOWN AND A TRAILER BLOWN OVER ON ITS SIDE ON FARM
ROAD 2020.
&&
HATCHLocal storm report, May 13, 7:28 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND DMG MONETT 36.92N 93.93W
05/13/2010 BARRY MO LAW ENFORCEMENT
BUILDING DAMAGE REPORTED TO SEVERAL STRUCTURES IN TOWN.
&&
HATCHLocal storm report, May 13, 7:33 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM TSTM WND DMG 4 W REEDS SPRING 36.75N 93.45W
05/13/2010 STONE MO AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&
HATCHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
0.7 hours before the tornado, 33 km from the path. May 13, 2010.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -135 J/kg
- Surface CAPE
- 35 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.4
- 0-3 km lapse rate
- 5.7 K/km
Springfield, MO (KSGF), 00:00Z
11.3 hours after it, 33 km from the path. May 14, 2010.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -433 J/kg
- Surface CAPE
- 4 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.7 K/km
The radar
The Springfield radar (KSGF), 36 km away, was scanning. The volume nearest the touchdown began at 12:42 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 12:00 UTC | TORNADO | 1 Ssw Monett | Barry, MO | NWS GROUND SURVEY CONFIRMS AN EF1 TORNADO INITIALLY TOUCHED DOWN NEAR PLYMOUTH HILL SUBDIVISION...THEN TRACKED THROUGH THE CASINO PARK AREA BEFORE DESTROYING THE PIZZA HUT AND DAMAGING SEVERAL OTHER STRUCTURES. THE TORNA |
| 12:11 UTC | TSTM WND DMG | Monett | Barry, MO | SEVERAL POWER POLES DOWN IN THE CITY. |
| 12:19 UTC | TSTM WND DMG | 1 E Monett | Barry, MO | DAMAGE TO A BARN AND ROOF. SILO DESTROYED. |
| 12:19 UTC | TSTM WND DMG | 3 Ese Monett | Barry, MO | TREES DOWN AND A TRAILER BLOWN OVER ON ITS SIDE ON FARM ROAD 2020. |
| 12:26 UTC | TSTM WND DMG | 4 W Reeds Spring | Stone, MO | LARGE TREE LIMBS DOWN. |
| 12:30 UTC | TSTM WND DMG | 1 S Aurora | Lawrence, MO | TREE DOWN. |
| 12:30 UTC | TSTM WND DMG | Springfield | Greene, MO | REPORT OF A TREE DOWN ALONG PRINCE LANE IN SPRINGFIELD. |
| 12:42 UTC | TORNADO | 4 Ese Hurley | Stone, MO | A NATIONAL WEATHER SERVICE STORM SURVEY REVEALED THAT A WEAK EF-0 TORNADO TOUCHED DOWN IN RURAL STONE COUNTY. MINOR DAMAGE OCCURRED TO A HOME WHILE NUMEROUS TREES WERE DESTROYED. WIND SPEEDS WERE ESTIMATED AT 75 MPH. THE |
| 13:00 UTC | TSTM WND DMG | 1 E Bruner | Christian, MO | TREES DOWN JUST EAST OF BRUNER. |
| 13:00 UTC | TORNADO | 1 Ene Sparta | Christian, MO | NWS GROUND SURVEY DETERMINED AN EFO TORNADO DOWNED NUMEROUS TREES...DESTROYED A COUPLE OF OUTBUILDINGS AND DAMAGED AT LEAST ONE HOME AS IT TRACKED BETWEEN SPARTA AND ONE MILE SOUTH OF BRUNER. THE TORNADO HAD A MAXIMUM WI |
| 13:20 UTC | FUNNEL CLOUD | Dogwood | Douglas, MO | SPOTTED BY LAW ENFORCEMENT. NO MORE DETAILS AVAIL. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 13, 2010
15 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 13 | 4:19 AM CDT | EF1 | Creek, OK | 20.0 | 1,000 | $75,000 | ||
| May 13 | 4:43 AM CDT | EF2 | Tulsa, OK | 22.7 | 500 | $750,000 | ||
| May 13 | 4:45 AM CDT | EF1 | Tulsa, OK | 14.1 | 500 | $125,000 | ||
| May 13 | 4:52 AM CDT | EF2 | Okmulgee, OK | 6.0 | 300 | $200,000 | ||
| May 13 | 5:04 AM CDT | EF2 | Wagoner, OK | 5.1 | 550 | 2 | $400,000 | |
| May 13 | 5:05 AM CDT | EF2 | Rogers, OK | 6.0 | 450 | $750,000 | ||
| May 13 | 5:09 AM CDT | EF0 | Rogers, OK | 3.1 | 700 | $10,000 | ||
| May 13 | 5:17 AM CDT | EF2 | Rogers, OK | 8.7 | 1,000 | 2 | $350,000 | |
| May 13 | 5:37 AM CDT | EF1 | Cherokee, OK | 4.0 | 200 | $10,000 | ||
| May 13 | 5:51 AM CDT | EF1 | Cherokee, OK | 4.0 | 200 | |||
| May 13 | 6:05 AM CDT | EF1 | Ottawa, OK | 8.0 | 500 | $25,000 | ||
| May 13 | 6:24 AM CDT | EF1 | Washington, AR | 0.1 | 75 | |||
| May 13 | 7:00 AM CDT | EF1 | Barry, MO | 2.2 | 200 | $500,000 | ||
| May 13 | 8:00 AM CDT | EF0 | Christian, MO | 4.3 | 200 | $50,000 | ||
| May 13 | 1:47 AM EDT | EF1 | Van Wert, OH | 2.1 | 150 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.